Steady dividend payment and investment financing strategy: a functional mean reversion speed approach

Adeline Peter Mtunya, Philip Ngare, Yaw Nkansah-Gyekye

Abstract


Westudyhowcorporatefirms’managementcansatisfytheshareholdersbysteadyandgrowingdividend payouts while financing investment growth from the profit. We set the percentage of the profit which is optimal for steady dividends and the rest to be allocated for investment and dividend buffer account. A mean reversion stochastic differential equation with investment function in the drift term has been used to find the optimal dividend and retainment levels. One of the findings shows that for each level of profit there exists a percentage which is optimal for paying steady dividends while financing investment growth. Also we find that having low interest rates is favourable for the strategy of paying steady dividend with investment growth. Moreover, we compared the proposed strategy with a situation of steady dividend without investment and found that the strategy with investment is more appropriate as it gives more values to the shareholders. In addition we find that the exponential and linear responses of the investment function on investment amount give out the same results. Companies in developing economies should consider steady and growing dividends as they expand their investments, while policies of such economies should enforce low interest rates and influence companies to pay dividends.

Full Text: PDF

How to Cite this Article:

Adeline Peter Mtunya, Philip Ngare, Yaw Nkansah-Gyekye, Steady dividend payment and investment financing strategy: a functional mean reversion speed approach, Journal of Mathematical and Computational Science, Vol 7, No 4 (2017), 677-698

Copyright © 2017 Adeline Peter Mtunya, Philip Ngare, Yaw Nkansah-Gyekye. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

J. Math. Comput. Sci.

ISSN: 1927-5307

Editorial Office: jmcs@scik.org

 

Copyright ©2017 JMCS